Glasnik Matematicki, Vol. 41, No.2 (2006), 223-231.


Boris Adamczewski and Yann Bugeaud

CNRS, Institut Camille Jordan, Université Claude Bernard Lyon 1, Bat. Braconnier, 21 avenue Claude Bernard, 69622 Villeurbanne, Cedex, France

Université Louis Pasteur, U. F. R. de mathématiques, 7, rue René Descartes, 67084 Strasbourg, Cedex, France

Abstract.   The aim of the present note is to establish two extensions of some transcendence criteria for real numbers given by their continued fraction expansions. We adopt the following point of view: rather than giving sufficient conditions ensuring the transcendence of a given number α, we take a pair (α, α') of real numbers, and we prove that, under some condition, at least one of them is transcendental.

2000 Mathematics Subject Classification.   11J81, 11J70.

Key words and phrases.   Transcendence, continued fractions.

Full text (PDF) (free access)

DOI: 10.3336/gm.41.2.05


  1. B. Adamczewski and Y. Bugeaud, On the complexity of algebraic numbers. II. Continued fractions, Acta Math. 195 (2005), 1-20.
    MathSciNet     CrossRef

  2. B. Adamczewski and Y. Bugeaud, On the Maillet--Baker continued fractions, J. Reine Angew. Math., to appear.

  3. B. Adamczewski and Y. Bugeaud, Palindromic continued fractions, Ann. Inst. Fourier (Grenoble), to appear.

  4. O. Perron, Die Lehre von den Ketterbrüchen. Teubner, Leipzig, 1929.

  5. W. M. Schmidt, Norm form equations, Ann. of Math. (2) 96 (1972), 526-551.
    MathSciNet     CrossRef

  6. W. M. Schmidt, Diophantine Approximation, Springer, Berlin, 1980.

Glasnik Matematicki Home Page